Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 23, 2013, 2:35 PM CDT for Floyd County, Motley County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2013, 2:35 PM CDT (19:35 UTC)
- Expired
- May 23, 2013, 3:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Floyd County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 3:04 PM CDT | HAIL 1.75 | 7 E Floydada, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:38 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
364
WFUS54 KLUB 231935
TORLUB
TXC153-345-232000-
/O.NEW.KLUB.TO.W.0003.130523T1935Z-130523T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
235 PM CDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN FLOYD COUNTY IN NORTHWEST TEXAS.
SOUTHWESTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
* UNTIL 300 PM CDT
* AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
DOUGHERTY...OR ABOUT 10 MILES EAST OF FLOYDADA...MOVING
SOUTHEAST AT 10 MPH. VERY LARGE HAIL UP TO TENNIS BALL SIZE IS
POSSIBLE WITH THIS DANGEROUS STORM.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DOUGHERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3397 10090 3383 10104 3383 10117 3399 10131
3413 10117 3414 10109
TIME...MOT...LOC 1934Z 327DEG 8KT 3403 10117
$$
FB/MCZ1 follow-up statement
517
WWUS54 KLUB 231950
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CDT THU MAY 23 2013
TXC153-345-232000-
/O.CON.KLUB.TO.W.0003.000000T0000Z-130523T2000Z/
FLOYD TX-MOTLEY TX-
250 PM CDT THU MAY 23 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MOTLEY AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 300 PM CDT...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE STORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART
OF THIS STORM WAS LOCATED 6 MILES WEST OF DOUGHERTY...OR 11 MILES
EAST OF FLOYDADA...MOVING SOUTH AT 10 MPH. VERY LARGE HAIL UP TO TWO
INCHES IN DIAMETER IS POSSIBLE WITH THIS DANGEROUS STORM.
LOCATIONS IMPACTED INCLUDE...
DOUGHERTY AND RURAL AREAS OF SOUTHEAST FLOYD AND SOUTHWEST MOTLEY
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3397 10090 3383 10104 3383 10117 3399 10131
3412 10115 3414 10109
TIME...MOT...LOC 1948Z 355DEG 8KT 3400 10115
$$
FB/MCZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 23, 12:36 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 23, 12:36 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1236 PM CDT THU MAY 23 2013 .AVIATION... THE MAIN AVIATION CONCERN WILL BE FOR SEVERE TSRA IN THE VICINITY OF BOTH TERMINALS THIS AFTERNOON AND EVENING. INCLUDED A TEMPO FOR THE PERIOD MOST LIKELY TO IMPACT EACH TERMINAL THRU EARLY EVENING....BUT LOW CHANCES OF -TSRA AND -SHRA WILL LINGER THROUGH THE NIGHT. SEVERE WIND GUSTS...TURBULENCE AND HAIL WILL BE FOUND IN THE VICINITY OF STORMS AS WELL HAS BRIEF PERIODS OF VERY HVY RAIN AND IFR TO LIFR CONDITIONS. ADDITIONALLY...AREAS OF LOW CLOUDS AND FOG MAY DEVELOP OVERNIGHT BUT CONFIDENCE IS VERY LOW AT THIS TIME REGARDING COVERAGE AND TIMING. VFR CONDITIONS LIKELY TO RETURN FRI MID-MORN. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 91 59 82 60 82 / 30 30 50 30 20 TULIA 88 61 83 62 82 / 60 50 50 30 20 PLAINVIEW 92 62 84 63 82 / 60 60 50 30 20 LEVELLAND 94 62 84 64 82 / 40 50 50 30 20 LUBBOCK 94 62 86 65 83 / 30 60 50 30 20 DENVER CITY 93 62 85 64 82 / 30 30 50 30 20 BROWNFIELD 93 62 86 65 83 / 30 50 50 30 20 CHILDRESS 89 64 85 66 84 / 60 60 30 30 20 SPUR 94 64 87 66 83 / 30 60 50 30 20 ASPERMONT 95 67 87 67 84 / 20 60 30 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, May 23, 11:08 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1108 AM CDT THU MAY 23 2013 TXZ021>044-241615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1108 AM CDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS THE HAZARDOUS OUTLOOK AREA. THE MAIN AREA OF CONCERN WILL BE ACROSS THE SOUTHERN TEXAS PANHANDLE...NORTH CENTRAL SOUTH PLAIN...CENTRAL SOUTH PLAINS AND THE ROLLING PLAINS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND HAIL UP TO THE SIZE OF BASEBALLS. AN ISOLATED THREAT FOR TORNADOES CAN NOT BE RULED OUT BEFORE 8 PM THIS EVENING...PARTICULARLY FROM THE EXTREME SOUTHERN TEXAS PANHANDLE ACROSS TO THE CENTRAL ROLLING PLAINS. THE SLOW STORM MOTION WILL PROMOTE LOCALLY HEAVY RAINFALL. LATER THIS EVENING THE PRIMARY SEVERE THREAT WILL TRANSITION TO DAMAGING STRAIGHT LINE WINDS...MAINLY ACROSS THE ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY INTO THE HOLIDAY WEEKEND ACROSS HAZARDOUS OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 23, 2:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
207 PM CDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TORNADO 7 WSW CEDAR HILL 34.10N 101.32W
05/23/2013 FLOYD TX SKYWARN SPOTTER
BRIEF DUSTY TUBE
&&
EVENT NUMBER LUB1300213
CALDRICHLocal storm report, May 23, 2:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
224 PM CDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 3 E FLOYDADA 33.98N 101.28W
05/23/2013 M1.00 INCH FLOYD TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB1300214
CALDRICHLocal storm report, May 23, 2:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
226 PM CDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TORNADO 2 S CEDAR HILL 34.11N 101.20W
05/23/2013 FLOYD TX FIRE DEPT/RESCUE
BRIEF TOUCHDOWN
&&
EVENT NUMBER LUB1300215
CALDRICHLocal storm report, May 23, 2:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
231 PM CDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 6 E FLOYDADA 33.98N 101.23W
05/23/2013 FLOYD TX SKYWARN SPOTTER
BRIEF TOUCHDOWNS
&&
EVENT NUMBER LUB1300216
CALDRICHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:53 PM CDT | Tornado Warning | LUB | Floyd, Motley | 22 min |
| May 23, 2:14 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 46 min |
| May 23, 2:43 PM CDT | Areal Flood Advisory | LUB | Floyd, Motley | 107 min |
| May 23, 2:59 PM CDT | Tornado Warning | LUB | Crosby, Dickens, Floyd, Motley | 46 min |
| May 23, 3:13 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 32 min |
| May 23, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 50 min |
| May 23, 3:44 PM CDT | Blowing Dust Advisory | LUB | Crosby, Hale, Lubbock | 72 min |
| May 23, 3:54 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 51 min |
| May 23, 4:10 PM CDT | Areal Flood Advisory | LUB | Dickens, King | 110 min |
| May 23, 4:19 PM CDT | Tornado Warning | LUB | Dickens, Kent, King, Stonewall | 26 min |
| May 23, 4:28 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Garza, Kent, Motley | 47 min |
| May 23, 4:38 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 37 min |
| May 23, 4:43 PM CDT | Tornado Warning | LUB | Dickens, Kent, King, Stonewall | 32 min |
| May 23, 4:44 PM CDT | Areal Flood Advisory | LUB | Dickens, Kent, King, Stonewall | 106 min |
| May 23, 4:56 PM CDT | Dust Storm Warning | LUB | Crosby, Garza, Hale, Lubbock, Lynn | 64 min |
| May 23, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 38 min |
| May 23, 5:13 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 47 min |
| May 23, 5:16 PM CDT | Areal Flood Advisory | LUB | Kent, Stonewall | 104 min |
| May 23, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Garza, Kent, King, Stonewall | 60 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.